Doctors Lounge - Urology AnswersBack to Urology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 8/13/2017.
Forum Name: Urology Topics
Question: Supplemental Testosterone Intake
|qureeositee - Thu Nov 06, 2008 1:19 am||
Hello, i am looking to find out some information about taking supplemental testosterone.
i am a 21 year old male.
my mother had brought up the suggestion that i may have a low testosterone count cause of my lack of zeal or energy (have not tested yet). i have been like this for years. hardly determined to do anything cause im always tired or lacking energy. its only when she mentioned it is when i got to think about what she said. i've tried all these herbal supplements and diff vitamins, ginsing etc.
i get tired easily and give up on many things, sports, gym etc. and slightly effeminate (which i rather not be). don't seem to build much muscle mass either.
i hit puberty at a late age or late as i assume compared to my friends and the time they hit puberty (i hit it at around 15). i seem to still have my baby fat in my face. i am not mature acting for my age and i believe that i have a less than average sized penis (not sure, never measured, but smaller than everyone elses that i've seen) and quick ejaculation. also my brothers are taller than me.
i've been reading that pills arent so effective and that patches are the best way to go.
can someone shed some light on my situation and advise me on what i can do? and what the testosterone can do for me.
im also a bit shy when it comes to these things and other people. i've never seen a doctor about it. this is why i am here trying to find out.
helpp mee pleasee.
|Dr. Safaa Mahmoud - Fri Nov 14, 2008 10:00 am||
Causes of generalized weakness and easy fatigability are many as they are non specific thus are shared by many conditions.
Causes are many and include:
- Anemia, this is a common cause and can be easily diagnosed by CBC.
- Endocrine disorders as your mother suggested and should be evaluated with blood tests.
However, thyroid hormones, pituitary hormones, and sex hormones are all involved in the regulation of the body build and sexual maturity. Thus, a thorough history and clinical examination would guide your doctor what to start with.
Indications of testosterone medications use include men who have testicular failure diagnosed by low serum testosterone levels and above normal gonadotropins (FSH, LH) levels.
- Psychological disorders should be considered if all other causes are excluded.
I would advise you to follow up with your doctor and to discuss with him frankly about your concerns.
Please keep us updated.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.